Aug. 27, 2014
The last few weeks I have felt like a zombie. Sleeping hours on end, too sick to move or feel like myself, low blood sugars and severe nausea. Hubby sometimes having a hard time waking me. Covered in hives under my port dressing from adhesive allergy. Has not been easy for me lately. Pretty sure my body is not tolerating something in my TPN (my main source of calories and nutrition). But I do feel like the TPN has been working and helping with my starvation.
We believe maybe the lipids (protein and fats) part and the main source of calories in the TPN that could be making me sick. Lipids are mostly made up of soy oil and I have noticed over the years I have become very ill after having soy from my body not tolerating it. Same reason I do not do well with feeding tube formula or almost all protein drinks. And from what I heard, only soy based lipids are approved for use in USA. So does not leave me with many options. Yesterday I took a day off from TPN and it was the first time I didn’t feel deathly ill in few weeks, but also left me hungry. So my body is really reacting to something in the TPN that my body cannot handle. But I still need the nutrition. Tomorrow adjustments will be made. Talking about removing the lipids, so feeling a bit more hopeful. Most say it takes time to adjust. I am still grateful for having the TPN and for nutrition and calories. Because without it, it hurts and is scary to starve. So hoping my body will do better soon with new adjustments. Thankfully, I have started to be able to eat some soup and a little bit of simple and plain foods in very small amounts. Baby steps. Thanks for all the support. It has been a scary time for me. And has not been easy talking about all of this. I tend to say I am ok when I am struggling because I just don’t know what else to say. But it has become clear I am pretty sick and this is just part of my life. Trying to stay alive each day I wake. Just thought I should give an update since many have been asking. Thanks for reading. Good thoughts to everyone.